Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 24, 2001, 12:37 AM CST for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 12:37 AM CST (06:37 UTC)
- Expired
- Nov 24, 2001, 1:15 AM CST
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WUUS53 KLSX 240637
SVRSTL
MOC055-071-073-240715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 AM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
WESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 115 AM CST
* AT 1237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BLAND...MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IN THE PATH...
OWENSVILLE
ROSEBUD
DRAKE
GERALD
BEAUFORT
NEW HAVEN
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3830 9167 3790 9152 3845 9099 3871 9140
3870 9164
CARNEY/TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:00 PM CST, 10 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 2:00 PM CST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CST FRI NOV 23 2001 AT 850MB DP LOW PRS OVR KS WL MOV NE INTO IA AND WI BY LATE TNGT AND SAT. MOD RISK FOR SVR OVER SW MO TNGT AND SLGT RISK OVER REST OF MO AND CWA. LATEST RAOBS SHWD SCT SHOWERS IN WRN AND CNTRL MO...THEY WL BE PUSHNG E BY LATE AFTRN AND TNGT. ETA AND AVN CRS SECTION SHWD GOOD LIFT IN STL TNGT TIL MID MORNG. LIS ACRS CNTRL AND ERN MO IN THE -2/-4 RANGE WITH K-INDX AROUND 30...THIS WOULD TRIGGER FEW SVR CELLS. SAT MDLS SHWD DRY AIR INTRUSION WITH SW OR W FLW OVER MO...THIS WILL PRODUCE A MILD AND A BREEZY DAY...FWCSTL SHOWD 70 DGRS FOR THE HIGH. TEMPS IN FWC AND MAV LOOK OK FOR THE MOST PART. IN EPF A COLD HIGH WL FINNALLY MAKE ITS WAY INTO MO BY LATE WED AND THURS...MEXUIN SHOWD SFC TEMPS IN THE 20S FOR THURS...SMS A BIT TOO COLD...BUT 850MB IS FCST AROUND -13 C INTO NE MO MORNG THE LOWS ON THURS LOOK OK. .STL...NONE. VA
In the hours before
Special weather statement, Nov 23, 7:20 PM CST, 5 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CST FRI NOV 23 2001 THREATS THROUGH TONIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI...AS WELL AS SOUTHERN ILLINOIS. DISCUSSION... INTENSE THUNDERSTORMS HAVE DEVELOPED EARLY THIS EVENING ACROSS PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE STORMS WILL EXPAND NORTH AND EAST DURING THE OVERNIGHT HOURS...AS A VERY STRONG UPPER LEVEL DISTURBANCE PUSHES FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. DUE TO THE STRONG WINDS ASSOCIATED WITH THIS DISTURBANCE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. DAMAGING WINDS APPEARS TO BE THE PRIMARY THREAT WITH THESE STORMS. OUTLOOK FOR SATURDAY... THERE IS A SLIGHT CHANCE THAT SOME OF THE OVERNIGHT THUNDERSTORMS MAY MAINTAIN THEIR SEVERE POTENTIAL ON SATURDAY...GENERALLY ALONG AND EAST OF A QUINCY...ST LOUIS...CENTERVILLE MISSOURI LINE. THIS PRODUCT WILL BE ISSUED BETWEEN 6 AM AND 7 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING...OR ADVISORY PRODUCT. TRUETT
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.